Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 52, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 14, 2005, 4:10 PM EDT for Mercer County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 4:10 PM EDT (20:10 UTC)
- Expired
- May 14, 2005, 4:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Mercer County, KY
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 12:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 142011 SVRLMK KYC167-142045- /O.NEW.KLMK.SV.W.0052.050514T2010Z-050514T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 410 PM EDT SAT MAY 14 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MERCER COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 445 PM EDT * AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM 13 MILES NORTHWEST OF HARRODSBURG TO 16 MILES WEST OF HARRODSBURG...OR ALONG A LINE FROM 35 MILES WEST OF LEXINGTON TO 43 MILES SOUTHWEST OF LEXINGTON...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HARRODSBURG BY 430 PM EDT REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3791 8500 3769 8503 3772 8480 3783 8474 $$ 13
2 follow-up statements
000 WWUS53 KLMK 142027 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 426 PM EDT SAT MAY 14 2005 KYC167-142045- /O.CON.KLMK.SV.W.0052.000000T0000Z-050514T2045Z/ MERCER KY- 426 PM EDT SAT MAY 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR MERCER COUNTY... AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE FROM TARRAPIN TO SHAKERTOWN TO ROSE HILL...OR FROM 27 MILES SOUTHWEST OF LEXINGTON TO 33 MILES SOUTHWEST OF LEXINGTON...MOVING EAST AT 35 MPH. THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3791 8500 3769 8503 3772 8480 3783 8474 $$ 13
000 WWUS53 KLMK 142045 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 445 PM EDT SAT MAY 14 2005 KYC167-142055- /O.EXP.KLMK.SV.W.0052.000000T0000Z-050514T2045Z/ MERCER KY- 445 PM EDT SAT MAY 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MERCER COUNTY EXPIRES AT 445 PM EDT... THE LINE OF SEVERE STORMS THAT PROMPTED THE WARNING HAS MOVED EAST OUT OF MERCER COUNTY. TREES WERE BLOWN DOWN TWO MILES WEST OF HARRODSBURG AT 434 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT. LAT...LON 3791 8500 3769 8503 3772 8480 3783 8474 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:55 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 14, 2:55 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 255 PM EDT SAT MAY 14 2005 .SHORT TERM...TNGT THRU TUE THE EARLIER WATCH ISSUANCE BASED ON THE STORMS NOW EAST OF OUR CWA MAY WORK OUT FOR LATER THIS AFTN WITH NEW CNVCTN FIRING ALONG AND JUST AHEAD OF THE CDFNT FROM JUST WEST OF LOU TO JUST WEST OF BWG. GREATEST AMS DESTABILIZATION STILL ACROSS SCNTRL FA ATTM WITH CAPES OF 1000 TO 2000J/KG. SVR THREAT SHUD BE OVER ACROSS OUR ERN/SRN COUNTIES BY LATE AFTN/EARLY EVE AS CDFNT AND UPR LVL IMPLSE PASS THRU. SECONDARY SFC TROF AHEAD OF DEEPER UPR LVL TROF MOVG SEWD FROM MID/UPR MSP VLY TO BE ACCOMPANIED JUST BY CLDS LATE TNGT AS DEEP LAYERED MSTR MOVES OUT AHD OF IT. THIS EVIDENT ON WATER VAPOR IMAGERY ATTM. UPR LVL TROF AXIS TO SWING THRU SUN WITH A GRADUAL RELAXING OF NW FLO THRU TUE WITH RIDGE JUST UPSTREAM. SFC HI PRES TO SETTLE OVER OH VLY BY MON WITH AXIS STILL EXTENDING INTO KY TUE... RESULTING IN FAIR SKIES AND BELOW NORMAL TEMPS SUN AND MON...MODERATING TO NEAR NORMAL BY TUE. .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... HIGH PRESSURE WILL BE MOVING TO THE EAST TUESDAY NIGHT WITH WARM FRONT PUSHING EAST ACROSS THE AREA ON WEDNESDAY. RUN TO RUN MODEL VARIATIONS CONTINUE WITH THIS PATTERN WITH THE GFS AND GFS ENSEMBLE HAVING THE MOST RUN TO RUN CONSISTENCY. WILL LEAN MORE TOWARD GFS THIS FORECAST DUE TO ITS BETTER CONSISTENCY. NORTHERN PART OF FA AREA IS ON THE SOUTHERN FRINGE OF SHOWERS WITH THE WARM FRONT. FOR NOW WILL KEEP SHOWERS OUT OF FORECAST. BEST CHANCE OF SHOWERS WILL COME LATE WEDNESDAY NIGHT AND THURSDAY AS THE COLD FRONT PUSHES THROUGH. THE REDEVELOPMENT OF SHOWERS BEHIND THE SYSTEM ON FRIDAY AND SATURDAY IS QUESTIONABLE ATTM AND WITH LOW PROBABILITIES AND UNCERTAINTY IN MODELS WILL LEAVE MENTION OF SHOWERS OUT FOR NOW. WILL STAY CLOSER TO GFS ENSEMBLE MOS TEMPERATURES FOR MAXES AND MINS. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && KIRKPATRICK/MBS
Hazardous weather outlook, May 14, 11:30 AM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT SAT MAY 14 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE- PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1130 AM EDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS AFTERNOON WITH THE GREATEST POTENTIAL FOR SEVERE STORMS WITH DAMAGING WINDS ALONG AND EAST OF A LINE FROM FRANKFORT TO BOWLING GREEN. THIS WOULD INCLUDE ALL OF EAST CENTRAL AND MOST OF SOUTH CENTRAL KENTUCKY. STORMS WILL PRODUCE PERIODS OF HEAVY RAIN AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS A FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING FOR SEVERE WEATHER. DK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:12 PM EDT | Severe Thunderstorm Warning | LMK | Barren | 34 min |
| May 14, 3:41 PM EDT | Severe Thunderstorm Warning | LMK | Nelson, Washington | 34 min |
| May 14, 4:36 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Woodford | 24 min |
| May 14, 4:55 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Madison | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.